Zelboraf Side Effects

Posted By
11/3/2011 7:59pm
View other posts by
Activity
Replies: 6

 

Hello all!

I was wondering if anyone could share their experience with Zelboraf.  In particular, I would like anyone's insight/experience with foot calluses and related pain.  My mom was diagnosed with metastatic melanoma last May.  Since then, she has undergone a lung resection, biochemotherapy, and most recently three craniotomies in three months' time.  Currently, mom has six brain tumors, a lesion in her liver and also disease in a lymph node near her pancreas.  Two and a half weeks ago, mom's oncologist at MDAnderson here in Houston started her on Zelboraf.  Since then, she quickly experienced side effects--notably sun sensitivity, a terrible rash all over her body and unbearably painful yellow calluses on the bottoms of her feet.  Her oncologist decided to suspend treatment for a week because mom's rash was so terrible and foot pain intolerable, and we will re-visit everything on Monday.  I was curious whether others have had the same experience as my mom regarding the excruciating foot pain and if so, how long does it last?  What remedies were used to releive the pain?  Also, any other contributions regarding your experience with the drug would be most appreciated. 

Kindest Regards,
Natalie

glewis923 - (11/3/2011 - 8:46pm)

I've had extremely sun sensitive skin- tops of hands especially.  I try to wear gloves and big hat.  Had a case of the shingles that started about 5 wks. ago.  I'm finally about over it.  As far as pain, I unashamedly take Loracet 7.5 - 3 or 4 / day whether i need it or not!   Have also taken Hydro-Morphine in small doses when i had bad headaches several months ago due to brain edema.  I'm 49 and will and old enough not to have to endure pain with stage 4 MM.  Call me a baby or drug addict- i don't care.   I would ask your Mama's Dr. to give her something for pain imediately, and something stong enough to work!

Take Care, Grady.

I'm Here for Now, I've got the rest of my life to die; and if so, old age could be overated and God does exist.

hi,

I am 3 months on zelboraf.  I have the sun sensitivity, had the rash, and warts etc on my skin.  I did not have the foot issue.  The rash went away after a month for me but mine was not severe enough to cause them stopping.  I did put aloe on my rash, it was first used for burns from sun but I felt it made me feel better on the rash.  The sun sensitivity is a huge issue but I have learned to avoid sun 10-2 and cover up, but still blister now and then even when covered up and sunscreen applied.   I had been growing warts and squamous cells all over my body for the first 2 months but now they have seemed to stopped.

As for the foot issue.  I have not had it.  I read from prior poster (about 2/3 months ago?) that she had excruciating foot pain couldnt even walk, I believe she solved it.  I cannot find that post and didnt retain what she did.  Does anyone else remember?  I believe it was a case of her primary doctor solved it.  I am sorry I will keep looking I have trouble with the search on this site. I will let you know if I find it. 

take care

laurie from maine

TracyLee - (11/4/2011 - 12:30pm)

Natalie,

I've had recurring ereythema nodusums (look like mosquito bites, but very painful, they can also be flat/red/widespread). I just had a second lumpy one on the arch of my left foot. Very painful, feels like stepping on a Lego. I have to try different shoes, depending. It has also affected my heels. Oddly, sneakers are the worst, the padding hits RIGHT in the arch. Ouch.

I take Aleve daily, plus Ibuprofin also. This may not be strong enough for your mom. I was taken off Zelboraf for a week due to the hideous welted rash. It did calm down, but be very very very aware of the sun sensitivity. I've gotten sunburn just from having my arm on the car window ledge.

Be sure and have your mom speak to her doctor. As stated in a prior post, she should not have to suffer pain like this.

FYI, mine seem to flare badly about once a month. They do diminish, but it has been more in my joints lately. My knee was killing me, THEN I got the flat, wide red spot. Go figure.

Best of luck to your mom, and that she has a long term, pain free response.

Prayers to all on the board!

TracyLee Stage IV May 2011

Never will I leave you, never will I forsake you. Hebrews 13:5
Cast all your anxiety on Him, because He cares. 1 Peter 5:7

Stage IV 5/16/11

Ipi - 4 rounds May - July 2011
BRAF expanded access trial 8/8/11

Dick_K - (11/4/2011 - 1:41pm)

Natalie
I need to make this quick since my phone battery is almost gone. (Live in Connecticut and am without power since last Saturday.)
I'm going into my 20th month on Zelboraf and my profile has my side effects. As to the feet, pain for me comes and goes and has for about the last 15 months and is usually worst at beginning and end of day when bare foot. Best thing I ended up doing was to be fitted for good footwear.
Dick

NatalieZLea - (11/4/2011 - 5:32pm)

Thank you all so very much for your thoughts and experiences.  My heart goes all to you one and all and I will keep you all in my prayers.  I admire each of you for supporting one another and those affected by this awful disease.  It is my prayer that my mom will be able to resume the Zelboraf next week.  As someone mentioned, my mom too has incredible photosensitivity.  Mom endured a terrible burn on her hand and ear lobe from a long drive to visit my sister.  However, mom is quick to discount her pain...overcome with the will for this medicine to work, so that she can watch her grandchildren grow up.  Thank you all again for your thoughts, and I will document mom's experience with Zelboraf as more information becomes available. 

Natalie

asappartsman - (9/23/2012 - 3:14pm)

Have been on Zelboraf for about a year.  Have experienced sun sensitivity, joint stiffness/swelling,

sun sensitivity, and callouses on feet.  My dermatologist treats the feet and has resolved the problems.

Almost too painful to walk before treatment.  Had several on each foot.

Diagnosed with metastatic melanoma in 2010.  So far, the Zelboraf has prevented any

tumor growh or additional tumors.

Good luck